I’ve been pretty stable recently (6.3 A1C) but the last few days I’ve had some lows, so I’ve reduced my doses. Over a year ago my c-peptide was .38 and .70 (two labs) so I assumed I was making hardly any of my own insulin. Then this morning I woke up at 49! I took my normal 2 tabs of glucose and got up only to 66 so I waited to bolus right before I ate breakfast. Reduced my basal by another unit and took 4 instead of my usual 5 units bolus for my carby weekend breakfast. Two hours later I was only at 68. Went out for a very short walk for errands (6 blocks total), felt very floaty and saw black spots in my vision. Got home and tested and I was down to 41! Two more tabs of glucose. I hate taking all this glucose! I wonder if my crazy LADA self is bursting out some insulin again? I may have to increase doses a bit more as I’m going for a short trip next Thursday, haven’t driven in 3 years so I do NOT want to be low!
I have heard of LADA’s having a last insulin hurrah. How long ago were you diagnosed?
Oh yes…and hormones. I used to notice a marked decrease in insulin needs right after my period started some months.
I was mis-diagnosed as Type 2 three years ago (figured out it was LADA about 16 months ago). No hormones here, I’m past menopause. At least one variable I don’t have to take into account!
Ok…this explains what’s going on this week I am very new to this.
As if Diabetes or hormonal roller coasters alone weren’t enough to deal with, eh?
Curiouser and curioser! I’ve now tanked for the 4th time today; this is highly unusual for me. I had a dinner I normally take 3 units for and only took 2. I went down by 25 points! I normally take 6 lantus at night and just lowered my morning from 7 to 6. I’m thinking with all these lows of going to 4 tonight, and though I’m usually a cautious one unit at a time changer, part of me is thinking of taking none at all! (I woke up this morning at 49!
Ok, so now I took 2 units lantus last night and 4 instead of 6 this morning and a unit lower on my breakfast bolus and I’m 152! Yesterday I was more like 52! So I guess whatever weird apparition was affecting me yesterday is done with me and I better return my doses or I’ll spend today chasing highs like I spent yesterday chasing lows! Can we say merry-go-round? Round and round she goes and where she stops nobody knows…lol. I can’t imagine how people who have jobs and families have enough time to deal with all this diabetic fun and games!
My endo doesn’t have me changing my dose to follow the highs and lows yet. I can only imagine what it’s going to be like. I can only hope being at work the scientist will kick in and I’ll be able to notice trends and get lucky. Have fun!
I meant aberration, not apparition, but it would do just as well. Most endos don’t really understand or acknowledge that we alter our own doses, but they’d really regret it if we called them every time we needed to make a change!
Just to reassure you, Kelley, normally I stay pretty steady, this is pretty out of the norm-this aberration/apparition that appeared to me yesterday! In general I look at three weeks worth of numbers, one page in my log and decide if I want to tweak my I:C ratios a bit.
I think they are still trying to figure out what brings me down to the 100 that they want to see. I was about to call them at the end of the week to say I was still running around 200, when all of a sudden I dropped about 60 or more. Now I’m waiting to see if they go back up before my appointment at the end of the month.
Didn’t even notice the apparition above…but that could make things interesting as well…wonder what the visions you were seeing could be.
When you say they want to see 100 and you are still running around 200, do you mean fasting or post prandial (2 hours after meals).
My 200 is an average. I have been up to recently starting there in the morning going up slightly after eating, crashing in mid-late afternoon at about 150-200 and then going back up slightly in the evening. I haven’t hit 200 for the last few days. The endo would like to see me down to at least 100 fasting and no higher than 140-160 after eating.
Actually, Kelley, you want to be under 140 2 hours after meals, because that is where complications start. Are you on a bolus dose before your meal or just a long-acting insulin? Have you figured out your I:C ratio? I highly recommend the book Using Insulin by John Walsh. I know there is so much to learn at first. In a way I’m glad I was living in a third world country when I started on insulin, because I KNEW I’d have to figure it out myself. But people on here are soooo helpful!
That’s good that you haven’t been hitting 200 any more. You are headed in the right direction!